MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7590
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1.Initial reporter phone: (b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the severely calcified coronary artery.A 2.00mm x 20mm maverick balloon catheter was advanced for dilation.However, during the procedure, the balloon burst.Subsequently, post-dilatation was performed with a 2.5 x 12 balloon catheter, and a 2.5 x 19 promus premier drug-eluting stent was used, but a large resistance was noted, and it failed to cross the lesion.After withdrawal, it was found that the surface of the stent was not smooth and could not be used normally.The procedure was completed with another of the same device.No patient complications were reported, and the patient's status was stable.
 
Additional Manufacturer Narrative
E1.Initial reporter phone: (b)(6).Device evaluated by mfr: returned product consisted of a maverick 2mr balloon catheter.A visual inspection revealed a kink to both the shaft and hypotube 5mm proximal from the rapid port exchange.The rapid port exchange was damaged.The device was returned with the mandrel in place which was able to be removed without issue or resistance.A microscopic inspection revealed that the proximal markerband appeared shifted into the proximal cone.Operations engineering reviewed the applicable manufacturing records related to the complaint device.There is no indication that the reported complaint is related to the manufacturing process.A functional test revealed that the device was prepped with an inflation device filled with water and connected to the calibrated pressure gage to inflate the device.The device inflated to rated burst pressure and deflated with no issue.Media depicts device within shipping hoop with no damage detected.
 
Event or Problem Description

Brand Name
MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18677388
Report Number2124215-2024-07488
Device Sequence Number15001381
Product Code LOX
UDI-Device Identifier08714729370161
UDI-Public08714729370161
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2026
Device Model Number7590
Device Catalogue Number7590
Device Lot Number0031124527
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2024
Supplement Date Received by Manufacturer04/15/2024
Initial Report FDA Received Date02/09/2024
Supplement Report FDA Received Date04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown